Skip to content
Go back

Can You Drink After Taking the Morning After Pill?

You can feel free to drink after taking the morning after pill. Alcohol does not make Plan B or Ella, the most common emergency contraceptive pills, any less effective.

Interactions between the morning after pill and alcohol are also minor. You may feel more intoxicated than usual and have a slightly higher blood alcohol level if you drink after taking Plan B, although there’s not enough data to support this claim. There have been no reported interactions between alcohol and Ella.

If you are drinking after taking the morning after pill, it’s best to drink in moderation. If you drink until you feel sick, you could throw up the pill before your body absorbs it.

Side Effects of the Morning After Pill

While the morning after pill doesn’t impact your alcohol intake, you may experience some side effects. Some women report the following side effects after taking Plan B or Ella:

  • Irregular bleeding (spotting) a week before or after period.
  • Nausea, sometimes causing vomiting.
  • Headaches.
  • Dizziness.
  • Tender breasts.
  • Stomach cramps.
Back to top